Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 55, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 30, 2004, 2:20 PM CDT for Jackson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 2:20 PM CDT (19:20 UTC)
- Expired
- Jun 30, 2004, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Jackson County, TX
The radar
The Houston radar (KHGX), 155 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2986 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 301924
FFWHOU
TXC239-302215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
220 PM CDT WED JUN 30 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN SOUTHEAST TEXAS
* UNTIL 515 PM CDT
* AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
4 TO 6 INCHES OF RAIN HAD FALLEN FROM WEST OF EDNA TO SOUTH OF LA
WARD. THUNDERSTORMS CONTINUED TO DEVELOP AND MOPVE VERY LITTLE
ACROSS SOUTHERN JACKSON COUNTY. AN ADDITIONAL 2 TO 4 INCHES OF RAIN
IS EXPECED IN SOUTHERN JACKSON COUNTY BY 5 PM.
* FLOODING OF ROADWASYS...DITCHES AND SMALL STREAMS IS LIKELY FROM
WEST OF EDNA SOUTHWARD TO CARANCAHUA BAY.
DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD
A FLOOD WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2919 9662 2895 9633 2871 9635 2862 9655
2906 9687
$$1 follow-up statement
000
WGUS74 KHGX 302048
FFSHOU
TXC239-302215-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
346 PM CDT WED JUN 30 2004
...THE FLASH FLOOD WARNING WARNING CONTINUES FOR JACKSON COUNTY UNTIL
515 PM CDT...
AT 346 PM CDT DOPPLER RADAR CONTINUES TO INDICATE HEAVY RAINFALL
ACROSS THE SOUTHERN PORTION OF JACKSON COUNTY SOUTH OF THE LOLITA
AND LA WARD AREAS. OVER THE LAST THREE HOURS...RADAR ESTIMATES THAT
3 TO 8 INCHES OF RAIN HAVE FALLEN FROM VANDERBILT AND LA WARD
SOUTHWARD ALONG HIGHWAYS 1593 AND 172.
FLASH FLOODING IS IMMINENT OR OCCURRING MOVE TO HIGHER GROUND
IMMEDIATELY.
THIS STORM IS CAUSING FLASH FLOODING IN SMALL CREEKS...STREAMS...
BAYOUS AND ADJACENT FARMLAND. FARM-TO-MARKET OR OTHER SECONDARY ROADS
MAY BE FLOODED. DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE
ROAD
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2922 9667 2897 9633 2860 9635 2858 9659
2906 9695
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:52 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 30, 9:52 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 952 AM CDT WED JUN 30 2004 .DISCUSSION... BASED ON CURRENT RADAR LOOPS...SATELLITE PICTURES...INCOMING MODEL DATA AND RECENT RAINFALL HISTORY...WILL REISSUE THE FLOOD WATCH AND HAVE IT IN EFFECT FOR ALL OF SOUTHEAST TEXAS THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS ARE BEGINNING TO BECOME MORE NUMEROUS SOUTHWEST THROUGH WEST OF THE HOUSTON AREA AS A SHORTWAVE SLOWLY MOVES ACROSS THE AREA. EXPECT THIS ACTIVITY TO GRADUALLY BUILD TO THE NORTH AND THE NORTHEAST AS THE DAY PROGRESSES. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE MENTIONED WITH THE CURRENT THOUGHT THAT WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS WILL BE POSSIBLE THROUGH THIS EVENING. VERY ISOLATED LOCATIONS COULD RECEIVE 5 TO 7 INCHES. WEATHER PARAMETERS FAVORING HEAVY RAINFALL INCLUDE PRECIPITABLE WATER VALUES STILL ABOVE TWO INCHES...A DEVELOPING DIFLUENT FLOW ALOFT AND A DEEP MOISTURE PLUME EXTENDING TO THE SOUTH SOUTHWEST ACROSS MEXICO AND INTO THE EASTERN PACIFIC OCEAN. THERE ARE A NUMBER OF SOUTHEAST TEXAS RIVERS NEAR OR ABOVE FLOOD STAGE THIS MORNING...AND RAINFALL AMOUNTS OF TWO INCHES OR MORE TODAY ARE ONLY GOING TO CAUSE THESE RIVERS TO RISE EVEN MORE. IAH NEEDS 1.06 INCHES OF RAIN TODAY MAKE JUNE 2004 THE WETTEST JUNE ON RECORD. IF IAH CAN GET JUST UNDER 3 INCHES OF RAIN BY MIDNIGHT... WE WILL SURPASS THE AVERAGE ANNUAL RAINFALL. 42/35/47/99 && .HGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR ALL OF SOUTHEAST TEXAS THROUGH THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 86 73 91 73 92 / 70 40 40 20 20 HOUSTON(IAH) 87 74 91 74 91 / 70 40 40 20 20 GALVESTON (GLS) 86 80 88 79 88 / 70 30 30 20 20 && .PREVIOUS DISCUSSION (303 AM CDT)... SE TX WAS UNDER A DIFFLUENT FLOW AT 200 AND 300 MB WITH THE RIDGE AXIS JUST TO THE WEST. IN THE LOW AND MID LEVELS AN ABUNDANCE OF MOISTURE WAS AVAILABLE AND POPS AND RAINFALL ARE THE MAIN FORECAST PROBLEMS OF THE DAY. A BLEND OF THE ETA AND GFS LOOKED TO BE THE BEST FOR MODEL GUIDANCE...THE ETA LOOKED GOOD ON THE MID AND UPPER FEATURES AND THE GFS ACTUALLY VERIFIED ON PW/S. 700 MB DEWPOINTS OF 4 TO 6 SHOULD MOVE INTO THE SOUTHERN HALF OF THE FORECAST AREA TODAY. PW/S OF NEAR 2 INCHES ARE EXPECTED EARLY...THEN CLIMB INTO THE 2.1 TO 2.3 INCH RANGE BY THIS AFTERNOON. WITH FLASH FLOOD GUIDANCE NUMBERS ON THE LOW SIDE AND WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES (AND ISOLATED HIGHER AMOUNTS IN THE SOUTH)...WILL ISSUE A FLOOD WATCH THROUGH 6 PM FOR AREAS SOUTH OF INTERSTATE 10. A DRYING TREND CONTINUES TO BE THEN EXHIBITED BY THE MODELS. LESS COVERAGE IS EXPECTED TOMORROW AS BOTH THE ETA AND GFS BRING A SHORTWAVE TROUGH ACROSS THE AREA BUT WITH A DRIER AIRMASS OVERHEAD. THEN...A PATTERN CHANGE SHOULD OCCUR BY THE END OF THIS WEEK. WILL GO WITH MAINLY ISOLATED POPS AFTER FRIDAY. THE GFS CONTINUES TO FORECAST A WEAKNESS IN THE RIDGE OVER THE GULF NEXT WEEK...BUT KEEPS SE TX ON THE DRY SIDE AT THE END OF THE FORECAST PERIOD. &&
Hazardous weather outlook, Jun 30, 10:15 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1015 AM CDT WED JUN 30 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-011200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 1015 AM CDT WED JUN 30 2004 ...FLOOD WATCH THROUGH MIDNIGHT TONIGHT FOR ALL OF SOUTHEAST TEXAS... .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY ACROSS SOUTHEAST TEXAS. GENERAL RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED THROUGH THIS EVENING. ISOLATED TOTALS OF 5 TO 7 INCHES ARE POSSIBLE. BECAUSE OF THE NEARLY SATURATED GROUND...ANY HEAVY RAINFALL WILL WILL LIKELY CAUSE FLOOD PROBLEMS IN THE WATCH AREA. ALSO...RIVER FLOODING IS ONGOING ACROSS PORTIONS OF SOUTHEAST TEXAS...AND ANY SIGNIFICANT ADDITIONAL RAINFALL WILL LIKELY LEAD TO MORE RISES ON THESE RIVERS. IN ADDITIONAL TO THE HEAVY RAINFALL THREAT...CONDITIONS ARE ALSO FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ON THURSDAY MAY GENERATE ISOLATED FLOODING. ALSO...THE RIVER FLOODING SITUATION WILL CONTINUE TO BE MONITORED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:02 PM CDT | Flash Flood Warning | HGX | Brazos, Burleson | 3 hr |
| Jun 30, 2:15 PM CDT | Flash Flood Warning | HGX | Houston, Madison, Trinity, Walker | 3 hr |
| Jun 30, 5:15 PM CDT | Flash Flood Warning | HGX | Jackson | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.